MAUDE Adverse Event Report: ALPHATEC SPINE, INC INVICTUS; SCREWDRIVER

ALPHATEC SPINE, INC INVICTUS; SCREWDRIVER
Model Number 17026
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The distal tip of the driver shaft sheared off during final tightening.No patient injury reported.
 
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Additional Manufacturer Narrative
Corrective data: h6: medical device problem code: 1069.Additional information: h6: component code: 4756.Investigation findings: 3252.H10: a review of the device history record did not identify any manufacturing or processing related irregularities.Visual inspection the distal hexalobe tip sheared from the driver shaft.No observable damage besides cosmetic scratches were found on the remainder of the instrument.The most likely failure mode of the final driver, stop is wear and tear over time.The driver has been in the field since (b)(6) 2019.The instrument likely reached its fatigue limit during the application of requisite torque (90 in-lb) during the cause, causing the tip to shear.

Brand Name
INVICTUS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino roble vida
carlsbad, CA 92008
9014283693
MDR Report Key13481120
Report Number2027467-2022-00003
Device Sequence Number5147497
Product Code HXX
UDI-Device Identifier00190376234175
UDI-Public00190376234175
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number17026
Device Catalogue Number17026
Device Lot Number8407013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age83 YR
Patient SexMale